MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. AERO®; PROSTHESIS, TRACHEAL, EXPANDABLE

MERIT MEDICAL SYSTEMS, INC. AERO®; PROSTHESIS, TRACHEAL, EXPANDABLE
Catalog Number 90129-202/C
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 09/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that a trachobronical stent was placed in a 58-year-old male due to tracheal stenosis.5 months post stent placement, the patient suffered from dyspnea.He was readmitted with severe dyspnea due to collapse of the distal portion of the stent caused by tumor growth.Because stent removal was difficult because of granulation, an additional stent was placed to cover the collapsed portion.The additional stent successfully expanded the collapse and improved his dyspnea.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
AERO®
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key18646327
Report Number3010665433-2024-00013
Device Sequence Number17938855
Product Code JCT
UDI-Device Identifier00884450030776
UDI-Public00884450030776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number90129-202/C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale